Module 8.docx - Module 8 Questions 1 1.ID 283584148 A client who is taking bupropion(Wellbutrin in an attempt to stop smoking tells a nurse that he has

Module 8.docx - Module 8 Questions 1 1.ID 283584148 A...

This preview shows page 1 - 4 out of 94 pages.

Module 8 Questions 1. 1.ID: 283584148 A client who is taking bupropion (Wellbutrin) in an attempt to stop smoking tells a nurse that he has been doubling the daily dose to make it easier to resist smoking. The nurse warns the client that doubling the daily dosage is dangerous. Of which adverse effect of the medication does the nurse warn the client? Insomnia Incorrect Seizures Correct Weight gain Orthostatic hypotension Rationale: Bupropion is an antidepressant. Seizure activity is common with dosages greater than 450 mg/day. It does not cause significant orthostatic blood pressure changes. Bupropion frequently causes a drop in body weight. Insomnia is a side effect, but seizure activity is more dangerous to the client. Test-Taking Strategy: Specific knowledge regarding this medication and its adverse effects is necessary to answer the question. Remember that bupropion (Wellbutrin) is associated with a risk of seizures to answer questions similar to this one. If you had difficulty with this question and are unfamiliar with this medication, review the nursing implications for its use. Level of Cognitive Ability: Applying Client Needs: Physiological Integrity Integrated Process: Nursing Process/Implementation Content Area: Pharmacology Reference: Lehne, R. (2010). Pharmacology for nursing care (7th ed., p. 352). St. Louis: Saunders. Awarded 0.0 points out of 1.0 possible points.
Image of page 1
2. 2.ID: 283585295 Carbamazepine (Tegretol) is prescribed for a client with trigeminal neuralgia. Which of the following side effects does the nurse instruct the client to report to the physician? Select all that apply. Fever Correct Nausea Incorrect Headache Sore throat Correct Mouth sores Correct Rationale: Drowsiness, headache, nausea, and vomiting are frequent side effects of carbamazepine. Adverse reactions include blood dyscrasias; fever, sore throat, mouth ulcerations, unusual bleeding or bruising, or joint pain may be indicative of a blood dyscrasia, and the physician should be notified. Test-Taking Strategy: Focus on the subject, the need to contact the physician. Recall that blood dyscrasias may occur with the use of carbamazepine. This will direct you to the correct options. If you are unfamiliar with the adverse reactions of carbamazepine, review this content. Level of Cognitive Ability: Applying Client Needs: Physiological Integrity Integrated Process: Teaching and Learning Content Area: Pharmacology Reference: Lehne, R. (2010). Pharmacology for nursing care (7th ed., pp. 226, 237). St. Louis: Saunders. Awarded 0.0 points out of 1.0002 possible points. 3. 3.ID: 283585212
Image of page 2
A nurse is monitoring a client who is receiving parenteral nutrition (PN). Which of the following signs and symptoms causes the nurse to suspect that the client is experiencing hyperglycemia as a complication?
Image of page 3
Image of page 4

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture